SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Back to Search Results |
| Model Number |
TT4.00F6-600 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Burn(s) (1757); Erythema (1840); Pain (1994); Blister (4537); Skin Inflammation/ Irritation (4545)
| Date of Event |
07/13/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
A user facility reported that a patient developed blisters, redness, and pain on the face the day after receiving a thermage flx treatment.It was reported that neosporin, vaseline, extensive moisturizer, a small dose of hydrocortisone 1% cream, and an unspecified numbing medication is being used for the patient as a secondary intervention.As of one month post procedure, the patient is still recovering, and the possibility of any permanent damage or scarring remains unknown.It was confirmed that the patient uses an unspecified topical cream on a regular basis, but not taking any other prescription or non-prescription medications or supplements on a regular basis.Available photos from two days after the procedure were reviewed by the solta medical reviewer, which identified that both cheeks appear to have burn injuries with visible erythema and inflammation.The affected area is more prominent on one side, while the involvement of the other side is less apparent due to limited image capture.The solta medical reviewer also assessed photos that were reportedly taken sixteen days after the procedure, and it was identified that inflammation has subsided.Mild erythema remains visible on both cheeks, but with notably reduced intensity compared to earlier observation.Throughout the procedure, the highest energy used was 2.5 mj, using the stamping method.The unused treatment tip was inspected prior to starting the procedure and reinspected every 300 pulses; no abnormalities were noted.Throughout the treatment, no system errors or anything out of the ordinary occurred.The user facility confirmed using solta cryogen and approximately 70% of a solta coupling fluid bottle to complete the treatment.An unspecified pain medication was administered to the patient during treatment.No other treatments (besides the one reported) were performed in the same area where symptoms were reported.The patient had no history of aesthetic treatments.
Additional Manufacturer Narrative
The datalogs have been returned for evaluation and it was observed that a treatment tip too cold error displayed three times, a tip lifted prematurely error displayed once, a treatment tip too high error displayed twelve times, and a force before activation displayed twelve times.Based on the evaluation of the data, the system and the hand piece performed as expected.The user will want to verify proper treatment technique, position, orientation, and application of adequate coupling fluid, along with equal tip to skin contact and pressure.An evaluation of the treatment tip found that there are no issues related to this event.The tip passed leak testing, thermistor testing, and passed visual inspection; no dents, scratches, blemishes, or dialectic breakdown was observed.No functional test could be performed on the tip as zero shots remained.The investigation is underway.
Additional Manufacturer Narrative
Correction: h.5 - labeled for single use? - from yes to no.Correction: h.8 - usage of device - from initial to reuse.Additional onsite service confirmed that intermittent tip too warm and radiofrequency power event codes occurred with the associated hand piece.The customer was advised to replace the hand piece due to the volume of events codes and possible cryogen flow issues; the hand piece has been requested to be returned for further evaluation.Due to the events that occurred with the hand piece, the device information in d.4 was revised to reflect the hand piece rather than the treatment tip as mentioned in the initial report.The investigation is ongoing.
Event or Problem Description
Additional information was received stating that topical pain medication was given to the patient to complete the procedure.It was also confirmed that no incidents occurred during the treatment.
Additional Manufacturer Narrative
Correction: d.4 (model #) from th-6r to tt4.00f6-600 correction: d.4 (serial #) from (b)(6).Correction: d.4 (unique identifier) from (b)(4).Correction: h.4 (device manufacture date) correction: h.5 (labeled for single use) from no to yes correction: h.8 (usage of device) from reuse to initial a functional and visual inspection was performed on the associated handpiece, which indicated that the lee valve and inline filter were verified to be functioning within specification, the connector pins were inspected and confirmed to be intact and operating as intended.Additionally, the outer fascia was examined and found to be free of any damage.No faults, defects, or conditions were identified during the evaluation.The device information provided in the initial report was reviewed and confirmed to be accurate.Section d of the mdr form was subsequently updated to reflect the treatment tip as no issues were found related to the handpiece.Although no issues were observed after a visual and functional evaluation of the treatment tip, the treatment tip is the standard device against which reporting is performed.The investigation is ongoing.
Event or Problem Description
Follow-up information was requested in an effort to obtain the patient¿s current status, recent photographs of the affected area, and clarification on whether any scarring or permanent damage is anticipated.However, no response has been received to date.
Additional Manufacturer Narrative
Correction: h.8 (usage of device) from blank to initial a correction to h.8 (usage of device) from blank to initial use was identified and noted in the previous follow-up narrative; however, the corresponding data field was not updated at that time.The treatment tip, datacard log, and handpiece were returned for evaluation.Evaluation of the treatment tip found no issues related to the reported event.After thorough handpiece testing, no faults or issues with were found with the handpiece or its flow of cryogen.When the system detects a condition that interrupts treatment, an error code is displayed.These codes identify the type of error and provide instructions for how the user should respond.In such cases, user intervention is required to continue treatment.Based on the evaluation of the datalogs, the system and handpiece performed as expected.According to the thermage flx user manual, blisters and erythema are known possible side effects of thermage flx treatments.The procedure generates heat within the upper layers of the skin and may result in burns, subsequent blistering, scab formation, and, in rare cases, scarring.Application of topical steroidal or antibiotic preparations may be beneficial.In the uncommon instance that a burn leads to a scar, the scar is typically small and may respond well to laser removal.A review of manufacturing records confirmed that all requirements were met.The lot history, trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.No corrective action is necessary at this time.